Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 22, NWS Des Moines, IA

May 3, 2015Hamilton County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 3, 2015, 9:53 PM CDT for Hamilton County, Iowa. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2015, 9:53 PM CDT (02:53 UTC)
Expired
May 3, 2015, 10:15 PM CDT
In force
22 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Hamilton County, IA

The radar

The Des Moines radar (KDMX), 83 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
2278 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WUUS53 KDMX 040253
SVRDMX
IAC079-040315-
/O.NEW.KDMX.SV.W.0022.150504T0253Z-150504T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
953 PM CDT SUN MAY 3 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HAMILTON COUNTY IN CENTRAL IOWA...

* UNTIL 1015 PM CDT

* AT 953 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
  WEBSTER CITY...MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WEBSTER CITY AROUND 1015 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WEBSTER
CITY MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4251 9380 4242 9378 4242 9393 4247 9393
      4247 9397 4248 9397
TIME...MOT...LOC 0253Z 265DEG 21KT 4245 9399 

HAIL...1.00IN
WIND...<50MPH
 
$$

SKOW
1 follow-up statement
869 
WWUS53 KDMX 040314
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1014 PM CDT SUN MAY 3 2015

IAC079-040323-
/O.EXP.KDMX.SV.W.0022.000000T0000Z-150504T0315Z/
HAMILTON IA-
1014 PM CDT SUN MAY 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HAMILTON COUNTY
WILL EXPIRE AT 1015 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4251 9380 4242 9378 4242 9393 4247 9393
      4247 9397 4248 9397
TIME...MOT...LOC 0310Z 265DEG 21KT 4245 9399 

$$

SKOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:50 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, May 3, 6:50 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT SUN MAY 3 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 345 PM CDT SUN MAY 3 2015

A MUCH MORE ACTIVE PATTERN FOR THE UPCOMING WEEK WILL MAKE THE
WEATHER MORE INTERESTING IN BOTH THE NEAR AND EXTENDED FUTURE.
WARM SECTOR HAS SPREAD ACROSS THE STATE TODAY WITH COLD FRONT
APPROACHING NORTHERN IOWA THIS AFTERNOON. INSTABILITY HAS
INCREASED RAPIDLY DURING THE DAY WITH MLCAPES OF 1500-2000J/KG
ACROSS MUCH OF WESTERN IOWA. STILL SLIGHTLY CAP BUT THIS HAS BEEN
ERODING AS TEMPERATURES HAVE RISEN IN THE LOW TO MID 80S.
HOWEVER...ANTICIPATE INITIAL CONVECTIVE DEVELOPMENT NEAR THE FRONT
TO BE IN MN AND FAR SE SD CLOSER TO THE SHORTWAVE AND COOLER AIR
ALOFT. SOUNDINGS HAVE A SOMEWHAT INVERTED V DISPLAY WITH HIGH LCL
AND LFCS BUT FAIRLY DECENT EFFECTIVE BULK SHEAR VALUES OF
30-45KTS. WITH THESE PARAMETER... GENERALLY ANTICIPATE LARGE HAIL
AND DAMAGING WINDS WITH THESE STORMS AS THE MOVE INTO NORTHERN
IOWA THIS EVENING. THE LINE WILL LIKELY EXTEND WESTWARD ACROSS THE
STATE ALONG THE BOUNDARY TOWARD WEAK SURFACE LOW IN FAR EASTERN
NEBRASKA. THE COMPLEX OF STORMS WILL SINK SOUTHWARD OVERNIGHT WITH
THE FRONT AND ANTICIPATE THE STORMS TO WEAKEN WITH TIME...LIKELY
AS OUTFLOW SURGES OUT AHEAD OF THE SYSTEM. TEMPERATURES WILL
REMAIN QUITE WARM AHEAD OF THE BOUNDARY OVERNIGHT WITH READINGS
NEAR 60 BUT A DECENT COOL PUSH FARTHER NORTH AND POSSIBLE CLEARING
NEAR DAYBREAK SHOULD ALLOW VALUES TO THE UPPER 40S.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 345 PM CDT SUN MAY 3 2015

ACTIVE WEATHER PATTERN CONTINUES THROUGHOUT THE WEEK WITH MAIN
CONCERN FOR SEVERE WEATHER POTENTIAL AND HEAVY RAIN MONDAY INTO
MONDAY NIGHT. MODELS ARE IN FAIR AGREEMENT THROUGH TOMORROW NIGHT
AND LEANED TOWARD A BLEND OF THE ECMWF/NAM AND THEN SLIGHTLY MORE
WEIGHT TOWARDS THE ECMWF THROUGH THE REST OF THE WEEK.

MONDAY INTO WEDNESDAY...BOUNDARY LAYS UP ALONG THE INTERSTATE 80
TO HIGHWAY 30 CORRIDOR TOMORROW MORNING AND THE FORECAST AREA
LOOKS TO REMAIN BETWEEN SHORTWAVES WITH THE SHORTWAVE TONIGHT
EXITING EASTERN IOWA BY 12Z. SOME LINGERING STORMS ARE POSSIBLE
PRIOR TO 15Z...BUT THE 03.12Z SPCWRF KEEPS THE FORECAST AREA DRY
UNTIL THE LATE AFTERNOON. A SECOND SHORTWAVE QUICKLY PUSHES INTO
WESTERN IOWA MONDAY AFTERNOON AND SPAWNS THUNDERSTORMS IN
SOUTHWEST IOWA BY AS EARLY AS 18Z. QUESTIONABLE WHETHER SURFACE
BASED INSTABILITY RECOVERS ENOUGH PRIOR TO THE SHORTWAVE ENTERING
THE FORECAST AREA BY MONDAY AFTERNOON...BUT ENOUGH ELEVATED CAPE
AND STRONG 0-6KM SHEAR PRESENT TO SUSTAIN SOME UPDRAFTS.
PLUS...THERE IS CERTAINLY ENOUGH LARGE SCALE FORCING WITH THE
SHORTWAVE AND THE LOW TO MID-LEVEL LAPSE RATES ARE CONDITIONALLY
UNSTABLE OVER SOUTHERN IOWA MONDAY AFTERNOON. EXPECTING MAIN
CONCERN FOR HAIL TOMORROW AFTERNOON INTO EVENING WRT TO SEVERE
THREAT. OTHER CONCERN IS LOCALLY HEAVY RAIN. PRECIPITABLE WATER
VALUES RANGE RISE INTO THE 1.0 TO 1.5 INCH WHICH IS STILL IN THE
75 PERCENTILE FOR PW CLIMATOLOGY FOR MAY. STRONG CONVERGENCE AND
MOISTURE TRANSPORT INCREASE MONDAY NIGHT AND DECENT WARM LAYER
CLOUD DEPTHS TO SUPPORT EFFICIENT RAIN PRODUCERS. INCREASED QPF
TOMORROW INTO TOMORROW NIGHT.

SURFACE BOUNDARY SURGES NORTHWARD DURING THE EVENING MONDAY AND
KEEPS THE BEST THUNDERSTORM POTENTIAL FOCUSED OVER NORTHERN
PORTIONS OF THE FORECAST AREA PAST 06Z TUESDAY THROUGH 18Z
TUESDAY. NAM AND ECMWF FURTHER NORTH PLACING THE BOUNDARY ALONG
OR NORTH OF HIGHWAY 20 BY TUESDAY AFTERNOON AND HAVE LOW
CONFIDENCE WITH STORM POTENTIAL SOUTH OF THIS LINE AFTER 18Z
TUESDAY. HENCE...LOWERED POPS DURING THIS TIME. ALSO...CONTINUED
TO GO DRY TUESDAY NIGHT INTO WEDNESDAY WITH STRONG SUBSIDENCE IN
PLACE ACROSS CENTRAL IOWA.

ECMWF/NAM SLOWER AND FURTHER WEST WITH 500MB TROUGH AND SURFACE
LOW ENTERING IOWA WEDNESDAY THAN THE GFS. THINKING FORECAST AREA
WILL BE DRY THROUGH AT LEAST 18Z WEDNESDAY WITH LACK OF ANY
SIGNIFICANT FORCING AND MOISTURE UNTIL LATER IN THE DAY WEDNESDAY.
CUT BACK ON POPS AND WENT COMPLETELY DRY GENERALLY EAST OF
INTERSTATE 35 12-18Z WEDNESDAY.

THURSDAY THROUGH SUNDAY...COLD FRONT AND SURFACE LOW TRACK ACROSS
THE STATE BY THURSDAY PROVIDING ADDITIONAL THUNDERSTORM CHANCES
DURING THIS TIME. LOOKS EARLY ENOUGH IN THE DAY TO LIMIT SEVERE
POTENTIAL WITH THE LACK OF ANY SIGNIFICANT INSTABILITY. LATE IN
THE WEEK...DIFFICULT TO TIME ANY SHORTWAVE TO PASS THROUGH THE
STATE OVER THE WEEK...BUT AT LEAST MUCH OF THE AREA LOOKS
POTENTIALLY DRIER BY SATURDAY.

&&

.AVIATION...04/00Z
ISSUED AT 650 PM CDT SUN MAY 3 2015

STRONG COLD FRONT TO SAG ACROSS TAF LOCATIONS THROUGH THE NIGHT.
LCL MVFR CONDITIONS EXPECTED IN STORMS BUT ALSO OF CONCERN ARE WINDS
BEHIND THE COLD FRONT.  STRONG NON CONVECTIVE WINDS AT 010-030
BETWEEN 25G37KTS POSSIBLE WITH FROPA.  SHOULD BE A RELATIVE LULL IN
ACTIVITY BETWEEN 14-22Z THEN WITH PEAK HEATING AND A FRONTAL
BOUNDARY ACROSS CENTRAL IOWA STORMS REDEVELOP ACROSS SOUTHERN TAF
LOCATIONS LATE IN THE PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...COGIL
LONG TERM...PODRAZIK
AVIATION...FAB
Hazardous weather outlook, May 3, 3:59 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
359 PM CDT SUN MAY 3 2015

IAZ004>007-015>017-023>028-042100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
359 PM CDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK FOR SEVERE STORMS IS FORECAST THROUGH THIS EVENING WITH
THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES ARE FORECAST MONDAY AFTERNOON INTO MONDAY
NIGHT...WITH A LOW POTENTIAL FOR SEVERE WEATHER. LOCALLY HEAVY
RAIN IS POSSIBLE BY MONDAY EVENING INTO TUESDAY MORNING. PERIODIC
THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON THROUGH
FRIDAY WITH THE OVERALL SEVERE THREAT REMAINS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN AT TIMES
THROUGHOUT THE WEEK.

IAZ057>062-070>075-081>086-092>097-042100-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
359 PM CDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE LIKELY BY THIS EVENING INTO THE
OVERNIGHT HOURS. THE WIDESPREAD SEVERE THREAT POTENTIAL REMAINS
LOW...BUT AN ISOLATED SEVERE STORM CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SLIGHT RISK FOR SEVERE STORMS IS FORECAST FOR MONDAY INTO MONDAY
NIGHT WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE BY MONDAY NIGHT. PERIODIC
THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON THROUGH
FRIDAY WITH THE OVERALL SEVERE THREAT REMAINS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND MONDAY INTO MONDAY
EVENING...AND AGAIN AT TIMES THROUGHOUT THE WEEK.

IAZ033>039-044>050-042100-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-
359 PM CDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE LIKELY BY THIS EVENING INTO THE
OVERNIGHT HOURS. THE WIDESPREAD SEVERE THREAT POTENTIAL REMAINS
LOW...BUT AN ISOLATED OR TWO SEVERE STORM CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MARGINAL RISK FOR SEVERE STORMS IS FORECAST FOR MONDAY INTO
MONDAY NIGHT WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING
WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE BY MONDAY NIGHT.
PERIODIC THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON
THROUGH FRIDAY WITH THE OVERALL SEVERE THREAT REMAINS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN MONDAY INTO
MONDAY EVENING...AND AGAIN AT TIMES THROUGHOUT THE WEEK.

KLP

In the hours before

Local storm report, May 3, 7:47 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
747 PM CDT SUN MAY 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             7 W NORTHWOOD           43.45N 93.35W
05/03/2015  E1.00 INCH       WORTH              IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, May 3, 8:04 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
804 PM CDT SUN MAY 3 2015

IAZ004>007-015>017-023>025-033>035-044>046-040315-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-
GREENE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...
EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...DENISON...CARROLL...JEFFERSON
804 PM CDT SUN MAY 3 2015

...STRONG WINDS POSSIBLE THIS EVENING...

A STRONG COLD FRONT WILL CONTINUE TO SINK SOUTH ACROSS CENTRAL
IOWA THIS EVENING. BEHIND THE FRONT THE WIND WILL SWITCH TO THE
NORTH OR NORTHEAST AND INCREASE TO 20 TO 35 MPH. WIND GUSTS TO 45
MPH ARE ALSO POSSIBLE. THESE WINDS ARE NOT ASSOCIATED WITH
THUNDERSTORMS...JUST THE COLD FRONT. IN ADDITION TO THE NON-
CONVECTIVE WIND...STRONG THUNDERSTORMS WILL ALSO ACCOMPANY THE
FRONT. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF
HEAVY RAIN...LARGE HAIL TO THE SIZE OF QUARTERS OR LARGER AND
WIND GUSTS TO 60 MPH.

FAB
Local storm report, May 3, 8:14 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
814 PM CDT SUN MAY 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             4 W BADGER              42.62N 94.23W
05/03/2015  E0.88 INCH       WEBSTER            IA   TRAINED SPOTTER

            PEA TO NICKEL SIZE HAIL

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 3, 8:53 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
853 PM CDT SUN MAY 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             3 SW BADGER             42.58N 94.20W
05/03/2015  E1.00 INCH       WEBSTER            IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, May 3, 9:21 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
921 PM CDT SUN MAY 3 2015

IAZ006-007-016-017-025>028-036>039-047>049-040430-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-
INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD...
MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE...
EAGLE GROVE...CLARION...BELMOND...HAMPTON...PARKERSBURG...
CLARKSVILLE...SHELL ROCK...GREENE...APLINGTON...ALLISON...
DUMONT...WAVERLY...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...
GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...
CEDAR FALLS...BOONE...AMES...MARSHALLTOWN
921 PM CDT SUN MAY 3 2015

...STRONG WINDS POSSIBLE THIS EVENING...

A STRONG COLD FRONT WILL CONTINUE TO SINK SOUTH ACROSS CENTRAL IOWA
THIS EVENING. BEHIND THE FRONT THE WIND WILL SWITCH TO THE NORTH OR
NORTHEAST AND INCREASE TO 20 TO 35 MPH. WIND GUSTS TO 50 MPH ARE ALSO
POSSIBLE. IN ADDITION TO THE STRONG NON-CONVECTIVE WIND GUSTS...STRONG
THUNDERSTORMS WILL ALSO ACCOMPANY THE FRONT. SOME OF THESE STORMS WILL
BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...LARGE HAIL TO THE SIZE OF
QUARTERS OR LARGER AND WIND GUSTS TO 60 MPH.

FAB
Special weather statement, May 3, 9:34 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
934 PM CDT SUN MAY 3 2015

IAZ035-040300-
WEBSTER IA-
934 PM CDT SUN MAY 3 2015

...SMALL HAIL POSSIBLE IN SOUTHERN WEBSTER COUNTY...

AT 934 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GOWRIE...OR 16 MILES SOUTH OF FORT DODGE...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
WEBSTER COUNTY...INCLUDING THE FOLLOWING LOCATIONS...HARCOURT.

LAT...LON 4225 9437 4233 9437 4233 9413 4224 9414
TIME...MOT...LOC 0234Z 271DEG 22KT 4229 9430

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:02 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Pocahontas43 min
May 3, 7:14 PM CDTSevere Thunderstorm WarningDMXWorth46 min
May 3, 7:33 PM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright42 min
May 3, 7:47 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster43 min
May 3, 7:59 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Worth, Wright46 min
May 3, 8:28 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster47 min
May 3, 9:05 PM CDTSevere Thunderstorm WarningDMXHumboldt, Webster, Wright25 min
May 3, 9:34 PM CDTSpecial Weather StatementDMXWebster26 min
May 3, 9:54 PM CDTSevere Thunderstorm WarningDMXWebster14 min
May 3, 10:27 PM CDTSpecial Weather StatementDMXPocahontas48 min
May 3, 10:38 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Webster37 min
May 3, 11:01 PM CDTSpecial Weather StatementDMXHumboldt44 min
May 3, 11:16 PM CDTSpecial Weather StatementDMXWebster44 min
May 3, 11:32 PM CDTSpecial Weather StatementDMXWebster43 min
May 3, 11:47 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy22 min
May 4, 12:27 AM CDTSpecial Weather StatementDMXBlack Hawk, Grundy, Hamilton, Hardin48 min
May 4, 1:13 AM CDTSpecial Weather StatementDMXBlack Hawk, Grundy, Hardin, Marshall, Story47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.